At The End of my Rope

Discussion in 'General Parenting' started by joneshockey, Oct 15, 2011.

  1. joneshockey

    joneshockey Guest

    Boy oh boy has it been a LONG time since I have had to post anything here... B2 is just spiraling out of control these days. He is starting to show signs of regression again as far as being physically agressive towards me and B1. We have been having some issues over the past month or so, but the last week has been REALLY bad --- especially in the evening after work. He is back to spitting, hitting, kicking, using profane language whenever I am disciplining him. He also has been extremely hyper active too in the evening right before bed (which I know his adhd medication has worn off by then, but this is EXTREME behavior, even for him)... I have also caught him sneaking food and being mean to our dog. His therapist told me to contact his psychiatrist, which I did and we did increase is risperdone at bedtime --- which hasnt changed anything that I can see (I know I need to give it at least a week, since it needs time to build up in his system... but my PATIENCE is starting to run thin!!) HELP!!!!!!!!!!
     
  2. SRL

    SRL Active Member

    Sleep is so critical to behavior that I think I'd be inclined to address that first. Have you tried Melatonin?

    One of my kids went through a period when they needed a focused activity as bedtime approached, and reading just didn't cut it. We discovered that allowing 10-15 minutes of a computer games helped immensely. I know it goes against all the "rules" but instead of being stimulating it helped focus body and mind all in the same place.
     
  3. buddy

    buddy New Member

    That is my hardest time...when medications are not kicked in--the morning---and at night when they wear off. One thing that has helped amazingly for us...(and yes, every kid is different so may not be a choice for you at all) is using a Catapres patch that is changed weekly(actually he uses two TTS3 patches but that is a high dose). This is the patch form of Clonidine. In that way, we have something on board for mornings and this affects his ability to control the aggression/spitting/biting/swearing more than any of the other medications. risperdal for my son made him INSANE. Literally, no one had ever seen anything like it even when compared to his worst moments normally. Same thing happened with Seroquel. Thank heaven for the clonidine (others use tenex and other medications in that group). Just our story but having a patch that keeps the medication in overnight really has helped. We have tabs for a boost when he is struggling even more. Thank heaven for him it has not affected his blood pressure at all, but of course he can't stop it in case there is a rebound reaction.

    I also get the patience issue, I dont know what to say to that except enjoy every moment you get a break from it. really....hold onto it as much as you can.

    Has he grown? Every time my son grows we have to change or increase medications. has been that way since he was little. Now here we are in his first actual growth spurt because puberty has hit...omg since Sept he has gained 6 lbs and that is more than most years for him. yikes, medications are tricky.
     
    Last edited: Oct 15, 2011
  4. TeDo

    TeDo Guest

    How long has he been on the Risperdone? Our experience with it was HORRIBLE but it took me over two months to realize it was the Risperdone causing it. difficult child 1 had what they call a paradoxical reaction to it. It actually caused him to become psychotic. When the behaviors first started getting worse, they increased it and then things got better VERY temperarily. Then all H*** broke loose and we had to stop it immediately. difficult child 1 was WAY out of control and there was nothing I could do about it. Within a week of stopping it, things started improving drastically. I'm not saying that is what is happening in your case but I wanted to share our experience. The doctor didn't want to stop it, he wanted to keep increasing it. I TOLD him I was stopping it and I am glad I did.


    {{{{(((HUGS)))}}}} to you AND your son. I feel for him not being able to control his actions.
     
  5. Liahona

    Liahona Guest

    Sorry I don't have any advice just sympathy.
     
  6. joneshockey

    joneshockey Guest

    He has been on Risperdone for the past year or so and we have not had any problems with it until now... I know that he has just gone thru a growth spurt though since all his pants are too short! If things arent better by Tuesday I will give the psychiatrist a call back and see about maybe changing his medications --- Right now he is getting it 3 times a day, so I wouldn't think that it would be wearing off... This morning so far seems to be a bit better. Lets just hope it continues --- I am getting worried that the 1 neighborhood friend he has will start to not want to play with him because he is also mean at times to him. Any suggestions on how to help "fix" this problem before it is too late?
     
  7. SRL

    SRL Active Member

    Personally I'd be eliminating play dates or do them ONLY with constant supervision by you until he's stable.
     
  8. joneshockey

    joneshockey Guest

    I wanted to give everyone the update on B2... things are starting to get better in the evening now --- I think that maybe the new dose of medications has FINALLY made it into his bloodstream :) Let's hope that this will help him for sometime to come and that we dont have any more HUGE issues for awhile.
     
  9. buddy

    buddy New Member

    That's nice to hear. I hope it holds on for a while. I hate those times they slip back, each time...even though it has been 11 years of it...I worry that THIS may be the time we dont recover or find a medication that works or whatever.... And it ALWAYS works out. Now that we hit puberty and he gained 6 lbs in a couple of months and has grown half an inch...(huge for him because he is always in the 10%ile or even under the chart)...I expect the journey to be a rougher road for a while....
    Enjoy while it lasts!
     
  10. Liahona

    Liahona Guest

    glad he is doing better.
     
Loading...